Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

I am diabetic. Lab test done. Should I stop taking 8 reg ASA?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Was taking 8 reg ASA a day for a long time and went in to my diabetes doctor and the lab dated Aug 1 was
RBC-3.71 (norm 3.80-5.1) HB 10.9 (norm 11.7-15.5), Hct 34.5 (norm 35.0-45.0), and
MCHC 31.6 (norm 32.0-36.0).
Saw GI doc and scoped where stomach ulcer found--H Pylori was neg and ordered more labs. on Sep 11. All the iron labs normal but still RBC lower at 3.66 (diff lab norms 3.80-5.40, Hct lower but not bad 33.7 (norm 34.0-47.0) and Hb up to 11.5 (norm 11.4-16). Everything else was within normal values. What can I do besides stoping ASA to get these numbers normal. Thanks XXXXXXX
Posted Sat, 6 Oct 2012 in Diabetes
Answered by Dr. Robert Galamaga 40 minutes later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with information and recommendations regarding your concern.

The most likely cause of the drop in your blood count was from a minor amount of bleeding from the stomach ulcer along with your aspirin use.

Now that you have discontinued the aspirin antiulcer is likely healing your blood count will slowly return to normal. This can sometimes take a couple of months.

From the laboratory results you have submitted it looks like your bone marrow is slowly restoring your blood count back to normal. I would recommend continued well-balanced diet as well as a multivitamin once daily. Other than that there are no additional measures which need to be taken at this time.

I would recommend a repeat blood count test in about six or eight weeks. At that time I expected your numbers will be back in the normal range.

Thanks again for submitting your question. I would be happy to discuss any additional concerns you might have.


Dr. Robert

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor